Jump to content
CrazyBoards.org

lamictal &/or pheno


Recommended Posts

Guest soon2bdownunder

Lamictal screwed the eyes every time it was upped by a week It's sitting @ 500mg now only because I'm tired of the blurred vision all A.M.It Pheno was added @ 120mg. down to 60 P.M., but the eyes keep doubled.. Been 6 months now! I'm fed up.

I have lowered the lamictal to 500mg in 2 wks time. I also take 3000 keppra & 200 dilantin.

I know lamictal ups the pheno, & dilantin can go either way, but don't know if Keppra ups or downs it.

Anyone know?

Thanks!!

Link to comment
Share on other sites

I'm not entirely sure what you're trying to figure out, but my best guess is that it's whether the meds raise/lower the levels of each other through some sort of interaction. Assuming "pheno" is phenobarbital, it lowers the levels of Lamictal somewhat. 500mg a day of Lamictal is a huge amount, and I have no idea how much huger an amount you were on before, but phenobarbital reduces that by about 40%, I think, so that would still be a large amount, just not over the usual recommended limit anymore. Phenobarbital and Dilantin also interact with each other, in a more complicated way. Then, on top of that Dilantin also reduces the level of Lamictal by about 40%. I don't know that the effects from phenobarbital and Dilantin would necessarily add together in a linear way, though, since they both compete with each other for the enzymes they affect, so it's more likely that the overall reduction in Lamictal level is something fairly arbitrary. Between the three of those, I honestly couldn't even guess what the actual levels of any of them are in your system. At that point, you'd either have to have blood levels done or just change the dosages randomly and hope it'll magically work out at some point.

On the plus side, Keppra (which you're also at the usual recommended max of) interacts with practically nothing, so at least that shouldn't be contributing to the gigantic clusterfuck in your liver. Keppra mostly seems to go in one end and out the other, via your kidneys, without really getting in the way of or being molested by other meds much.

So, overall, Keppra is probably staying at a predictable level, Lamictal is getting beat up on by the extra enzymes the two others induce in your liver, and phenobarbital and Dilantin are probably in heavy competition with each other for which one can harass your liver more. It's anyone's guess what the outcome of that would be in any given person's body. If your liver is still intact and your brain can still form complete sentences with all that going on, though, more power to you. Heh.

Link to comment
Share on other sites

Guest soon2bdownunder

nalgas- yes that was what I was attempting to figure out. ;)) It is phenobarbital. Tossed in the pot after the status & nothing else worked. Been in hell since. Had a cow w/ the neuro about this mess & recieved the papers in the mail just yesterday for blood work. He actually want's all of the drugs & even a complete metabolic panal checked. Cow's come in handy! It's a long story about this neuro. The lamictal had been on 600 until I recently lowered it to 500. The liver was not up to par before this mess so that should be a yee-haw!

Thanks for your info.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...